Have Medical Questions? Ask a Doctor Online!
Hello, my name is ***** ***** I am happy to help with your question today.
So you have lots of burping?
Are you passing gas or flatus from your anus?
When did your bowels last open...was it normal?
Any nausea or vomiting?
Any chest pain?
No I'm not vomiting. No chest pain.
I am burping more than usual. No gas for flatus, nothing abnormal anyway
Burping means that you have lots of gas in your upper gastrointestinal system. This can well be related to fizzy soda such as pepsi, and also air swallowing from eating quickly. The other common cause is excess acid...which can be due to a number of reasons.
Are you still drinking fizzy soda's?
I have a can sprite a day
but mostly water
Stop drinking the fizzy stuff...so cut out the sprite.
You can help reduce some gas with peppermint tea, but also remedies with simethicone/dimethicone lover the counter.
If there was any heartburn or acid reflux then I would also add in some prevacid.
When did you last have a bowel motion?
about an hour ago
And it was normal..not constipated or loose?
it was normal.
Thats reassuring. Try the remedies I mentioned for two days, you should start to notice an improvement. You can continue with a light diet...but perhaps avoid beans and pulses which increase intestinal gas.
ok. Before this started very rarely after eating i would burp and i would feel my food come back up and burn my throat little. is what you were referring to?
Yes, that is heart burn....so some prevacid for a couple of weeks may help and if no improvement then you will have to see a doctor and discuss whether you need an endoscopy to look inside the stomach/esophagus
would that cause excessive burping? I've been doing that more than usual
Excess acid production can cause excess gas...leading to excess burping. At least if you burp then the gas is emited and not trapped however it is a sign that you may benefit from medication to reduce excess acid,
ok i will give that a try. is that OTC or do i need a prescription?
Prevacid is available over the counter, but should only be used short term. If there is no improvement or you feel that you need regular use then see your family doctor.
ok thank you.
I hope this was helpful, please press 'accept; if so. You can let me know how things go in the next few days. If I'm not online when you reply I will get back to you.
Stress can cause excess acid, so certainly can be a factor in stomach issues. In some cases diarrhea can be related to gasteroenteritis however it can also be a side effect of some medication, including prevacid...so if it continues then you will need to see a doctor in person for a review.
In the meantime do ensure that you drink plenty of fluid. I am pleased to hear that you had started to feel better after our last contact.